Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2016 (2016), Article ID 2408269, 3 pages
http://dx.doi.org/10.1155/2016/2408269
Case Report

Capecitabine Induced Multifocal Leukoencephalopathy: Do We Have Always to Switch off the Chemotherapy?

1st Department of Neurology, National and Kapodistrian University of Athens Medical School, Eginition Hospital, 74 Vasilissis Sophias Avenue, 11528 Athens, Greece

Received 2 September 2015; Revised 6 January 2016; Accepted 12 January 2016

Academic Editor: Raffaele Palmirotta

Copyright © 2016 Anastasia Bougea et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Videnovic, I. Semenov, R. Chua-Adajar et al., “Capecitabine-induced multifocal leukoencephalopathy: a report of five cases,” Neurology, vol. 65, no. 11, pp. 1792–1794, 2005. View at Publisher · View at Google Scholar · View at Scopus
  2. K. Tipples, R. B. Kolluri, and S. Raouf, “Encephalopathy secondary to capecitabine chemotherapy: a case report and discussion,” Journal of Oncology Pharmacy Practice, vol. 15, no. 4, pp. 237–239, 2009. View at Publisher · View at Google Scholar · View at Scopus
  3. V. Formica, A. Leary, D. Cunningham, and Y. J. Chua, “5-Fluorouracil can cross brain-blood barrier and cause encephalopathy: should we expect the same from capecitabine? A case report on capecitabine-induced central neurotoxicity progressing to coma,” Cancer Chemotherapy and Pharmacology, vol. 58, no. 2, pp. 276–278, 2006. View at Publisher · View at Google Scholar · View at Scopus
  4. D. Renouf and S. Gill, “Capecitabine-induced cerebellar toxicity,” Clinical Colorectal Cancer, vol. 6, no. 1, pp. 70–71, 2006. View at Publisher · View at Google Scholar · View at Scopus
  5. M. W. Saif, T. E. Wood, P. J. McGee, and R. B. Diasio, “Peripheral neuropathy associated with capecitabine,” Anti-Cancer Drugs, vol. 15, no. 8, pp. 767–771, 2004. View at Publisher · View at Google Scholar · View at Scopus
  6. B. S. Paul, G. Singh, R. Bansal, and G. Paul, “Diffusion weighted MR imaging of 5-fluorouracil and oxaliplatin-induced leukoencephalopathy,” Journal of Postgraduate Medicine, vol. 59, no. 2, pp. 135–137, 2013. View at Publisher · View at Google Scholar · View at Scopus
  7. U. Sharief and D. J. Perry, “Delayed reversible posterior encephalopathy syndrome following chemotherapy with oxaliplatin,” Clinical Colorectal Cancer, vol. 8, no. 3, pp. 163–165, 2009. View at Publisher · View at Google Scholar · View at Scopus
  8. H. Hurwitz, L. Fehrenbacher, W. Novotny et al., “Bevacizumab plus irinotecan, fluorouracil, and leucovorin for metastatic colorectal cancer,” The New England Journal of Medicine, vol. 350, no. 23, pp. 2335–2342, 2004. View at Publisher · View at Google Scholar · View at Scopus
  9. B. Niemann, C. Rochlitz, R. Herrmann, and M. Pless, “Toxic encephalopathy induced by capecitabine,” Oncology, vol. 66, no. 4, pp. 331–335, 2004. View at Publisher · View at Google Scholar · View at Scopus
  10. N. Salmi, I. Elghissassi, K. Bellahammou, A. Lakhdissi, H. Mrabti, and H. Errihani, “Atypical reversible Leucoencephalopathy syndrome after bevacizumab/folfox regimen for metastatic colon cancer,” Case Reports in Oncological Medicine, vol. 2014, Article ID 391256, 8 pages, 2014. View at Publisher · View at Google Scholar
  11. F. Leypoldt, T. Armanque, and J. Dalmau, “Autoimmune encephalopathies,” Annals of the New York Academy of Sciences, vol. 1338, pp. 94–114, 2015. View at Publisher · View at Google Scholar
  12. R. Han, Y. M. Yang, J. Dietrich, A. Luebke, M. Mayer-Pröschel, and M. Noble, “Systemic 5-fluorouracil treatment causes a syndrome of delayed myelin destruction in the central nervous system,” Journal of Biology, vol. 7, no. 4, article 12, 2008. View at Publisher · View at Google Scholar · View at Scopus
  13. R. Lagaly, A. Horak, J. H. Lee, P. F. Mansfield, and J. A. Ajani, “Patient with advanced gastric cancer responds twice to the same systemic therapy,” Gastrointestinal Cancer Research, vol. 3, no. 3, pp. 115–117, 2009. View at Google Scholar · View at Scopus